Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Korean J Anesthesiol. 2009 Jun;56(6):725-728. Korean. Case Report.
Kim CJ , Kim JM , Jang YH , Shin YS .
Department of Anesthesiology and Pain Medicine, School of Medicine, Keimyung University, Korea. kimjin00@dsmc.or.kr
Department of Anesthesiology and Pain Medicine, Purun Hospital, Daegu, Korea.
Department of Anesthesiology and Pain Medicine, Handong University Sunlin Hospital, Pohang, Korea.
Abstract

Catecholamine-induced cardiomyopathy rarely occurs after local epinephrine infiltration. We experienced two patients with catecholamine induced cardiomyopathies. An 8-yr-old girl was scheduled for closed reduction of a nasal bone fracture. Propofol and rocuronium bromide were used for induction of anesthesia. After induction, lidocaine mixed with epinephrine was infiltrated to the block of supratrochlear and infraorbital nerves. About 10 sec later ventricular tachycardia, hypotension, hypoxemia, and pulmonary edema developed. The other case was a 23-yr-old woman with a nasal bone fracture. Propofol, rocuronium bromide, and fentanyl were used for the induction of anesthesia. After induction, epinephrine-containing wet gauze was packed in the nasal cavity for mucosal shrinkage. About 1 minute later, hypertension, tachycardia, and hypoxemia developed. After each operation, a transthorcic echo-cardiogram revealed hypokynesia of the myocardium.

Copyright © 2019. Korean Association of Medical Journal Editors.